Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Goodland, KS

August 14, 2013Greeley County, Kansas

NWS Goodland, KS issued this flash flood warning at Aug 14, 2013, 2:36 PM MDT for Greeley County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2013, 2:36 PM MDT (20:36 UTC)
Expired
Aug 14, 2013, 5:30 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Greeley County, KS

The radar

The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WGUS53 KGLD 142036
FFWGLD
KSC071-142330-
/O.NEW.KGLD.FF.W.0022.130814T2036Z-130814T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MDT WED AUG 14 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 530 PM MDT

* AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT TWO TO THREE INCHES OF   
  RAIN HAS FALLEN OVER THE PAST HOUR. ANOTHER ONE TO TWO INCHES IS   
  POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3832 10203 3840 10200 3838 10184 3833 10187
      3828 10193

$$

THEDE
1 follow-up statement
674 
WGUS73 KGLD 142321
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT WED AUG 14 2013

KSC071-142336-
/O.EXP.KGLD.FF.W.0022.000000T0000Z-130814T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREELEY KS-
521 PM MDT WED AUG 14 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
GREELEY COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM MDT/630 PM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3832 10203 3840 10200 3838 10184 3833 10187
      3828 10193

$$

THEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:23 PM MDT, 13 minutes earlier.

Area forecast discussion, Aug 14, 2:23 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT WED AUG 14 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 103 PM MDT WED AUG 14 2013

THE AIR MASS OVER THE FORECAST AREA HAS BECOME UNSTABLE WITH MIXED
LAYER CAPES AROUND 1000 J/KG. VISIBLE SATELLITE IMAGERY AND RADAR
SHOWS STORMS FORMING ON AN OUTFLOW BOUNDARY FROM CONVECTION LAST
NIGHT...MAINLY FROM BURLINGTON COLORADO TO SCOTT CITY KANSAS. MID
LEVEL SHEAR IS NOT IMPRESSIVE...SO EXPECT THESE STORMS TO PRODUCE
HEAVY RAIN AND SMALL HAIL. PARTS OF YUMA AND KIT CARSON COUNTIES
RECEIVED HEAVY RAIN LAST NIGHT. CONSIDERED A FLASH FLOOD WATCH FOR
THOSE AREAS...BUT 700 MB THETA/E AXIS IS TOO FAR WEST AND A
SUBTROPICAL CONNECTION IS NOT APPARENT FROM WATER VAPOR. IF STORMS
FORM THERE...HOWEVER...WILL HAVE TO MONITOR FOR FLOODING GIVEN SLOW
STORM MOTION. OTHERWISE...WILL KEEP A CHANCE OF CONVECTION OVER THE
ENTIRE FORECAST AREA GIVEN THE INSTABILITY. WITH LACK OF DIFFERENTIAL
CYCLONIC VORTICITY ADVECTION...CONVECTION WILL END BY 06Z. DEW
POINT DEPRESSIONS EAST OF HIGHWAY 83 WILL BE LOW ENOUGH TO ADD
PATCHY FOG TO THE FORECAST.

THERE IS A BETTER CHANCE FOR SEVERE CONVECTION THURSDAY AFTERNOON AND
EVENING. AS 500 MB RIDGE AMPLIFIES OVER THE ROCKY MOUNTAIN STATES..A
VORTICITY LOBE WILL MOVE ACROSS THE CENTRAL PLAINS BETWEEN 18Z-00Z.
EXPECT BEST LIFT TO BE ACROSS THE EASTERN HALF OF THE REGION WHERE
THE 0-6KM SHEAR WILL EXCEED 45 KNOTS. A WEAK FRONT WILL ALSO BE
POSITIONED ALONG INTERSTATE 70 PROVIDING SURFACE CONVERGENCE.
FINALLY...A 250 MB WIND MAX...THOUGH NOT IMPRESSIVE...WILL EXTEND
OVER WESTERN KANSAS. WITH THESE PARAMETERS IN PLACE...SEVERE WEATHER
IS LIKELY ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 223 PM MDT WED AUG 14 2013

FORECAST PROBLEMS WILL BE CHANCE OF PRECIPITATION THURSDAY NIGHT...
FOG POSSIBILITIES...AND HOW MUCH TO WARM TO MAKE MAXES AS AREA LOOKS
TO SEE A DRY PERIOD. SATELLITE SHOWING AN AMPLIFIED PATTERN FROM
CENTRAL PACIFIC INTO EASTERN NORTH AMERICA. AREA IS UNDER NORTHWEST
FLOW ALOFT WITH A RATHER STRONG SHORTWAVE TROUGH OVER MONTANA. FRONT
REMAINS DRAPED TO OUR WEST AND WELL TO THE SOUTH.

TO START OUT AT MID LEVELS...THE GFS WAS DOING A LITTLE BETTER THAN
THE UKMET OVERALL. ECMWF WAS DOING WELL ON THE TROUGH IN MONTANA.
NAM WAS PERFORMING THE WORST. THE SREF WAS DOING SLIGHTLY BETTER THAN
THE ECMWF ON THE SURFACE FIELD. THE CANADIAN AND UKMET WERE DOING
THE BEST ON THE LOW LEVEL THERMAL FIELD.

THURSDAY NIGHT...AS STATED ABOVE...FRONT WILL BE OVER THE AREA. ALSO
SHORTWAVE TROUGH IN NORTHWEST FLOW WILL BE MOVING THROUGH. ANALYSIS
AND PROGS SHOW THAT A DECENT PV ANOMALY IS ASSOCIATED WITH THIS
SHORTWAVE TROUGH. LEFT FRONT QUADRANT STARTS OUT OVER THE WESTERN
PORTION OF THE AREA AND WORKS ITS WAY SOUTH AND EAST THROUGH THE
NIGHT. BEST LIFT AND INSTABILITY WILL RESIDE ALONG AND TO THE EAST
OF THE COLORADO BORDER. PRECIPITATION CHANCES LOOK TO INCREASE THE
FURTHER EAST AND SOUTH YOU GO. TO TIERED THE POPS IN THAT FASHION.
THUNDERSTORMS SHOULD END NEAR OR SHORTLY AFTER MIDNIGHT.

BOUNDARY LAYER RH INCREASES IN THE LATER HALF OF THE NIGHT PER ALL
MODEL GUIDANCE. SO WILL INSERT FOG AND INCREASE SKY COVER. OVERNIGHT
TEMPERATURES HAVE BEEN ON THE COOL SIDE. SO SIDED WITH THE BETTER
PERFORMING AND COOLER GUIDANCE.

FRIDAY/FRIDAY NIGHT...FOG AND STRATUS COULD LINGER FOR A SIGNIFICANT
AMOUNT OF THE MORNING WITH LIGHT AND VARIABLE WINDS/EASTERLY
WINDS/LITTLE MIXING EXPECTED. MID/UPPER LEVEL RIDGE AND DRIER/WARMER
MID LEVEL AIR BUILDS INTO THE REGION. THIS WILL KEEP THE AREA DRY.
PER COOLER NWP/2 METER FORECASTS/BIAS ADJUSTMENT ON BETTER PERFORMING
850 MB TEMPERATURES...DID LOWER MAXES. HOWEVER...HOW FAST FOG AND
STRATUS BURN OFF WILL DETERMINE HOW WARM THE MAXES GET. FOR THE
NIGHT...SOUTHERLY WINDS ARE STRONGER...ESPECIALLY IN THE WEST.
BOUNDARY LAYER RH PROGS ARE DRIER SO AT THIS TIME WILL LEAVE ANY
MENTION OF FOG OUT ALTHOUGH THERE MAY BE PATCHY AROUND. OVERNIGHT
LOWS SHOULD BE WARMER ESPECIALLY IN THE WEST WITH THE STRONGER WINDS.
LOOKS TO BE COOLER IN THE EAST WITH THE LIGHTER WINDS.

SATURDAY...MID/UPPER LEVEL RIDGE CONTINUES TO BUILD INTO THE AREA
WITH CONTINUED DRY AND WARMER AIR ALOFT. SO DRY FORECAST CONTINUED.
LEE TROUGH STRENGTHENS DURING THE DAY. INCREASING PRESSURE GRADIENT
AND 3 HOUR PRESSURE FALLS WOULD INDICATE CONDITIONS NEARING BREEZY.

SATURDAY NIGHT THROUGH WEDNESDAY...MID/UPPER LEVEL RIDGE IS STILL IN
PLACE BUT THERE ARE DIFFERENCES IN PLACEMENT OF THE AXIS AND
AMPLITUDE. ALTHOUGH IT HAS BACKED OFF A LITTLE...THE LATEST ECMWF
STILL IS KEEPING THE IDEA OF THE RIDGE BEING DISPLACED TO THE EAST
AND FLATTENED BUY A SHORTWAVE TROUGH MOVING IN FROM THE WEST. THE
GFS AND CANADIAN PLUS ENSEMBLE OUTPUT KEEP THE IDEA OF A STRONGER
RIDGE IN PLACE.

DESPITE THOSE DIFFERENCES...THE CANADIAN AND GFS DO INDICATE THE
POSSIBILITY OF WEAK SHORTWAVE TROUGHS COMING ACROSS THE TOP OF THE
RIDGE IN THE WEAK FLOW ALOFT. THE CRH_INIT GRIDS GIVE ME A SLIGHT
CHANCE TO LOW CHANCE OF PRECIPITATION BEGINNING ON SUNDAY NIGHT.
DETERMINISTIC QPF IS LOW WITH THE GEFS PROBABILITIES SUPPORTING
THIS SAME POSSIBILITY. BELIEVE THE ECMWF IS TOO AGGRESSIVE WITH ITS
SOLUTION. HOWEVER...BECAUSE OF THE WHAT THE DETERMINISTIC AND
ENSEMBLE OUTPUT IS SHOWING...THE INIT GRIDS LOOK REASONABLE AND FIT
WITH CLIMATOLOGY AS WELL AND WILL NOT CHANGE THEM. TEMPERATURE OUTPUT
IS ALSO REASONABLE AND FITS WITH CLIMATOLOGY AS WELL.

&&

.AVIATION....(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1121 AM MDT WED AUG 14 2013

THE TWO CONCERNS AT KGLD/KMCK ARE CONVECTIVE CHANCES FOLLOWED BY
POSSIBLE LOW CLOUDS AND FOG. THE AIR MASS CONTINUES TO DESTABILIZE
LATE THIS MORNING. ALTHOUGH HIGH RESOLUTION MODELS SHOW STORMS
DEVELOPING AFTER 21Z...LOWER RESOLUTION MODELS ARE LESS IMPRESSIVE.
LATEST VISIBLE SATELLITE IMAGERY SHOWS CUMULUS FORMING ACROSS THE
EASTERN PLAINS OF COLORADO...BUT NOTHING IMPRESSIVE. GIVEN THE
LACK OF MID LAYER ASCENT...WILL NOT MENTION ANY THUNDERSTORMS AT
THE TWO SITES...BUT CONFIDENCE IS NOT HIGH. EXPECT SKIES TO CLEAR
BRIEFLY AROUND 06Z WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WITH
DEW POINT DEPRESSIONS AROUND ZERO...WILL MENTION FOG AT KMCK FROM
10-14Z. COULD ALSO SEE BRIEF IFR CONDITIONS AT KGLD...BUT THINK
DEW POINTS DEPRESSIONS WILL BE HIGH ENOUGH TO INHIBIT FOG.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.

&&

SHORT TERM...MENTZER
LONG TERM...BULLER
AVIATION...MENTZER
Hazardous weather outlook, Aug 14, 10:20 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1020 AM MDT WED AUG 14 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1020 AM MDT WED AUG 14 2013 /1120 AM CDT WED AUG 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE TRI-STATE AREA
THROUGH THIS EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...
BUT LOCALIZED HEAVY RAINFALL COULD LEAD TO SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POSSIBILITY OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF STORMS
BECOMING SEVERE ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA
THURSDAY AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE
HAIL AND DAMAGING WINDS.

THE POSSIBILITY OF ISOLATED THUNDERSTORMS EACH DAY WILL RETURN
SUNDAY NIGHT AND WILL CONTINUE EACH DAY THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...THOUGH
RAINFALL REPORTS ARE APPRECIATED.

In the hours before

Local storm report, Aug 14, 9:06 AM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
906 AM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     HEAVY RAIN       KIRK                    39.62N 102.60W
08/14/2013  M3.20 INCH       YUMA               CO   PUBLIC

            RAIN FELL BETWEEN MIDNIGHT AND 6 AM.

&&

MENTZER
Local storm report, Aug 14, 9:34 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
934 AM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     HEAVY RAIN       8 SSW BEECHER ISLAND    39.77N 102.19W
08/14/2013  E6.00 INCH       YUMA               CO   EMERGENCY MNGR

            RELAYED TO EMERGENCY MANAGER FROM THE PUBLIC. MINOR
            FLOODING OCCURRED AT THE INTERSECTION OF COUNTY ROADS HH
            AND 13. RAIN OCCURRED BETWEEN MIDNIGHT AND 6 AM.

&&

MENTZER
Special weather statement, Aug 14, 10:39 AM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1039 AM MDT WED AUG 14 2013

KSZ004-141700-
NORTON-
1139 AM CDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ACROSS NORTON COUNTY. A STRONG
THUNDERSTORM WAS JUST WEST OF NORTON...MOVING EAST AT 10 MPH.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN. RAIN AMOUNTS OF ONE
INCH CAN BE EXPECTED...ESPECIALLY WEST OF NORTON ON HIGHWAY 36 NEAR
THE PRAIRIE DOG STATE PARK.

&&

LAT...LON 3998 9963 3971 9963 3964 10015 3998 10017
TIME...MOT...LOC 1635Z 268DEG 10KT 3977 9990

MENTZER
Special weather statement, Aug 14, 1:27 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
127 PM MDT WED AUG 14 2013

KSZ013-027-142000-
SHERMAN-WALLACE-
127 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF KANORADO...MOVING EAST AT 10
MPH. ANOTHER STORM WAS A FEW MILES NORTH OF SHARON SPRINGS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. HEAVY RAIN IS ALSO
LIKELY.

&&

LAT...LON 3898 10205 3926 10205 3921 10146 3888 10150
TIME...MOT...LOC 1926Z 290DEG 8KT 3914 10198

MENTZER
Special weather statement, Aug 14, 1:54 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT WED AUG 14 2013

KSZ013-142030-
SHERMAN-
154 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GOODLAND...MOVING NORTHEAST AT
25 MPH.

PENNY SIZE HAIL...HEAVY RAIN...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3914 10187 3914 10204 3933 10203 3935 10139
      3915 10141 3913 10187
TIME...MOT...LOC 1954Z 257DEG 22KT 3922 10168

MENTZER
Special weather statement, Aug 14, 2:11 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
211 PM MDT WED AUG 14 2013

KSZ041-142045-
GREELEY-
211 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HORACE...MOVING SOUTHEAST
AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND LOCALLY HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3836 10205 3843 10202 3835 10182 3828 10182
      3826 10189
TIME...MOT...LOC 2011Z 305DEG 5KT 3836 10195

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:59 AM MDTSpecial Weather StatementGLDGreeley, Wichita61 min
Aug 14, 10:39 AM MDTSpecial Weather StatementGLDNorton21 min
Aug 14, 1:27 PM MDTSpecial Weather StatementGLDWallace33 min
Aug 14, 1:54 PM MDTSpecial Weather StatementGLDSherman36 min
Aug 14, 2:11 PM MDTSpecial Weather StatementGLDGreeley34 min
Aug 14, 2:51 PM MDTSpecial Weather StatementGLDGreeley24 min
Aug 14, 3:47 PM MDTSpecial Weather StatementGLDWallace28 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.